Harrah Jr. High Students Hospitalized For Overdosing On Drugs


Friday, September 14th 2012, 7:25 pm
By: News 9


By Abby Broyles, News 9

HARRAH, Okla. -- It was a scary situation at Harrah Junior High School, Friday, when several students were taken to the hospital for overdosing on prescription drugs.

Paramedics took seven students to the hospital Friday morning.

Police say they had taken the generic version of Valium, which is usually prescribed for anxiety, seizures and muscle spasms. News 9 is told those students are in stable condition Friday night.

The situation Friday morning  was especially concerning for families in Harrah because it isn't the first overdose that's happened there.

"They were just acting different than normal, as far as tired and stressed out," student Jeanna Derrick said.

9/14/12 Related Story: 9 Students Sickened By Drug Overdose At Harrah Junior High

The superintendent tells News 9 teachers found out what happened after one student went to the office for being drowsy. That's when an envelope of generic Valium pills was found next to his desk.

The school called 911. Seven kids went to the hospital. School leaders believe at least 9 student took the pills.

Students and their families are concerned after a similar overdose happened at their school in 2011. That's when a group of Harrah Jr. High students took anti-seizure medication commonly used for nerve pain and migraines.

2/16/2011 Related Story: Harrah Police Launch Investigation Into Student Overdose

"You know, peer pressure, I'm just afraid one of my friends is going to do it, and I'm not going to know, and that would break my heart," student Megan Robison said.

Police and the school are still investigating to determine exactly who was involved and what disciplinary actions to take.

The Harrah superintendent tells News 9 the school will continue to warn students about the dangers of taking any drugs, including prescription medication.